Alert archive / Texas / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Fort Worth, TX

February 4, 201114 counties in Texas

NWS Fort Worth, TX issued this winter storm warning at Feb 4, 2011, 4:14 AM CST for 14 counties in Texas. It was in force for 12 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 4, 2011, 4:14 AM CST (10:14 UTC)
Expired
Feb 4, 2011, 4:00 PM CST
In force
12 hr
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 4:29 AM CSTSNOW 5Dallas, TX5 INCHES OF SNOW AT THE KRLD STUDIO
Feb 4, 4:54 AM CSTSNOW 3Sherman, TX
Feb 4, 5:25 AM CSTSNOW 6Terrell, TX6 INCHES OF SNOW IN TERRELL
Feb 4, 5:37 AM CSTSNOW 5Forney, TX5 INCHES OF SNOW IN FORNEY
Feb 4, 5:45 AM CSTSNOW 5Richardson, TX5 INCHES OF SNOW AT RICHARDSON
Feb 4, 5:51 AM CSTSNOW 35 N Azle, TX
Feb 4, 6:00 AM CSTSNOW 6Mckinney, TX
Feb 4, 6:21 AM CSTSNOW 4.5Grand Prairie, TX
Feb 4, 6:24 AM CSTSNOW 5Arlington, TX
Feb 4, 6:42 AM CSTSNOW 1.6Keller, TX1.6 INCHES OF SNOW IN KELLER
Feb 4, 7:13 AM CSTSNOW 57 N Paris, TX
Feb 4, 8:01 AM CSTSNOW 4.75Caddo Mills, TX
Feb 4, 8:02 AM CSTSNOW 4Mesquite, TX
Feb 4, 8:06 AM CSTSNOW 7Melissa, TX
Feb 4, 8:11 AM CSTSNOW 3Pottsboro, TX
Feb 4, 8:13 AM CSTSNOW 5.5Royse City, TXROYCE CITY
Feb 4, 8:14 AM CSTSNOW 6Rowlett, TX
Feb 4, 8:17 AM CSTSNOW 4.84.4 Nw Plano, TX
Feb 4, 8:19 AM CSTSNOW 4.54.5 S Sulphur Springs, TX
Feb 4, 8:24 AM CSTSNOW 4Dallas, TXLAKE HIGHLANDS
Feb 4, 8:33 AM CSTSNOW 5.5Cumby, TX
Feb 4, 8:44 AM CSTSNOW 6Quinlan, TX
Feb 4, 9:32 AM CSTSNOW 3Haslet, TXHASLET
Feb 4, 9:56 AM CSTSNOW 7Emory, TX
Feb 4, 10:20 AM CSTSNOW 2.33 Nne Edom, TX
Feb 4, 10:31 AM CSTSNOW 67 N Paris, TX
Feb 4, 11:04 AM CSTSNOW 3Corinth, TX3 TO 3.5 INCHES
Feb 4, 11:12 AM CSTSNOW 5.5Richardson, TX
Feb 4, 11:21 AM CSTSNOW 3.5Aubrey, TX3.5 INCHES REPORTED IN AUBREY
Feb 4, 11:40 AM CSTSNOW 5Sachse, TXSACHSE
Feb 4, 11:57 AM CSTSNOW 3Flower Mound, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS44 KFWD 041014
WSWFWD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
414 AM CST FRI FEB 4 2011

TXZ093>095-103>107-118>123-041800-
/O.UPG.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/
/O.NEW.KFWD.WS.W.0003.110204T1014Z-110204T1800Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
414 AM CST FRI FEB 4 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST
TODAY. 

A STRONG UPPER LEVEL DISTURBANCE IS CAUSING AREAS OF MODERATE TO
HEAVY SNOW OVER THE REGION. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6
INCHES ARE EXPECTED ACROSS THE WARNING AREA. SNOW SHOULD BEGIN TO
TAPER OFF BY MID MORNING.

ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE VERY
HAZARDOUS...AND POSSIBLY IMPASSIBLE. DO NOT TRAVEL UNLESS IT IS AN
EMERGENCY. KEEP AN EXTRA BLANKET...FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE YOU BECOME STRANDED.

$$

TXZ091-092-100>102-115>117-129>135-141>148-156>162-174-175-041800-
/O.CON.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
414 AM CST FRI FEB 4 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
CST TODAY.

A STRONG UPPER LEVEL DISTURBANCE IS MOVING ACROSS NORTH TEXAS AND
IS CREATING AREAS OF SNOW. SNOWFALL ACCUMULATIONS SO FAR HAVE
RANGED FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA...WITH LOWER
AMOUNTS WEST OF I-35 AND HIGHER AMOUNTS TO THE EAST. SNOWFALL IS
EXPECTED TO BE LIGHT THROUGH MID TO LATE MORNING...WITH ANOTHER
INCH POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS.

$$
2 follow-up statements
659 
WWUS44 KFWD 041746
WSWFWD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 AM CST FRI FEB 4 2011

TXZ091-092-100>102-115>117-129>135-141>148-156>162-174-175-041900-
/O.EXP.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1146 AM CST FRI FEB 4 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WINTER WEATHER ADVISORY FOR SNOW WILL EXPIRE AT NOON CST TODAY.

MEASURABLE SNOW HAS ENDED ACROSS THE ADVISORY AREA. HOWEVER...SOME
BRIEF LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE
AFTERNOON. ALTHOUGH THE MEASURABLE SNOWFALL HAS ENDED...MANY ROADS
WILL REMAIN COVERED WITH SNOW AND ICE AS SUBFREEZING TEMPERATURES
CONTINUE.

$$

TXZ093>095-103>107-118>123-042200-
/O.EXT.KFWD.WS.W.0003.000000T0000Z-110204T2200Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
1146 AM CST FRI FEB 4 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 4 PM
CST THIS AFTERNOON.

PERIODS OF SNOW WILL BE LIKELY ACROSS THE WARNING AREA THROUGH
EARLY AFTERNOON AS AN UPPER LEVEL DISTURBANCE LIFTS ACROSS THE
REGION. THE SNOW WILL END IN MOST LOCATIONS BY MID AFTERNOON...BUT
ROADS WILL REMAIN COVERED WITH SNOW AND ICE AS SUBFREEZING
TEMPERATURES CONTINUE. TOTAL SNOWFALL AMOUNTS WILL AVERAGE BETWEEN
3 AND 5 INCHES WITH SOME 6 TO 8 INCH TOTALS...GENERALLY EAST OF A
MCKINNEY TO TERRELL LINE.

ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE VERY
HAZARDOUS...AND POSSIBLY IMPASSIBLE. DO NOT TRAVEL UNLESS IT IS AN
EMERGENCY. KEEP AN EXTRA BLANKET...FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE YOU BECOME STRANDED.

$$
183 
WWUS44 KFWD 042133
WSWFWD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CST FRI FEB 4 2011

...WINTER STORM WARNING WILL EXPIRE AT 4 PM...

.HEAVY SNOW HAS ENDED ACROSS NORTH TEXAS...AND THE WINTER STORM
WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM.

TXZ093>095-103>107-118>123-042245-
/O.EXP.KFWD.WS.W.0003.000000T0000Z-110204T2200Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
333 PM CST FRI FEB 4 2011

...WINTER STORM WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WINTER STORM WARNING FOR HEAVY SNOW WILL EXPIRE
AT 4 PM CST THIS AFTERNOON. 

ACCUMULATING SNOW HAS ENDED ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 11:53 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Feb 3, 11:53 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CST THU FEB 3 2011

.AVIATION...
/06Z TAFS/

SNOW ENTERING THE METROPLEX NOW. AWW THROUGH 10 AM. INITIAL BAND
WILL REDUCE VSBY UNDER 1 MILE AT TIMES. ADDITIONAL ROUNDS ARE
EXPECTED AS UPPER LOW APPROACHES.

25

.../PREVIOUS AVIATION DISCUSSION/...
/00Z TAFS/

CONCERNS...SNOW WITH MVFR CIGS.

UPPER LOW NOW APPROACHING THE TRANS-PECOS WILL TRACK TOWARD NORTH
TEXAS OVERNIGHT. IN ADVANCE OF THE SYSTEM...MID-LEVEL LIFT WILL
INCREASE THIS EVENING...MAINLY SOUTH OF I-20. DEPTH OF UPGLIDE
WILL INCREASE...EVENTUALLY LOWERING CIGS TO MVFR...AS LIGHT SNOW
IS FINALLY ABLE TO PENETRATE THE SURFACE LAYER. WACO IS CURRENTLY
WITHIN PROGGED SWATH OF 2- TO 3-INCH SNOWFALL. METRO TAF SITES ARE
EXPECTED TO BE WITHIN THE NORTHWESTERN FRINGE OF THE SNOWFALL...ON
ORDER OF 1-INCH ACCUMULATION. BUT WITH HEAVIER TOTALS JUST TO THE
SOUTHEAST...AND 18Z NAM PROGGING SOME MORE SIGNIFICANT LIFT
FURTHER NORTH...THERE WILL BE THE POTENTIAL FOR HIGHER AMOUNTS IN
THE METROPLEX. THE WINDOW FOR SNOWFALL AT TAF SITES REMAINS 2-3 AM
CST THROUGH LATE MORNING. THEREAFTER...CIGS WILL IMPROVE
SOMEWHAT...EVENTUALLY CLEARING NEAR NIGHTFALL FRIDAY EVENING...AT
WHICH POINTS SOUTHERLY SFC FLOW WILL RETURN.

25

&&

.UPDATE...
RADAR SHOWS RAPID DEVELOPMENT OF RETURNS ACROSS THE AREA
SOUTHWEST OF A COMANCHE TO CENTERVILLE LINE. THE 00Z NAM AS WELL
AS THE 18Z GFS AND 12Z ECWMF SHOW VERY STRONG LIFT ACROSS THE
REGION AHEAD OF THE UPPER LEVEL SYSTEM CURRENTLY LOCATED WEST OF
THE BIG BEND. INFRARED SATELLITE IMAGERY SHOWS COOLING CLOUD TOPS
ACROSS THE ARA BETWEEN SNYDER AND KILLEEN. HAVE EXPANDED THE
WINTER WEATHER ADVISORY TO INCLUDE THE AREA ALONG AND SOUTHEAST
OF A GOLDTHWAITE...TO DECATUR TO GAINESVILLE LINE. LOOKING
FURTHER AT THE NAM...WE MAY EXTEND THE ADVISORY FARTHER WEST TO
INCLUDE THE REST OF NORTH TEXAS IN THE NEXT HOUR.

58

&&

.PREV DISCUSSION... /ISSUED 337 PM CST THU FEB 3 2011/
WINTER CONTINUES IN FULL FORCE ACROSS NORTH TEXAS WITH
TEMPERATURES REMAINING IN THE TEENS AND 20S ACROSS THE REGION
TODAY AND ANOTHER CHANCE FOR SNOW LATER TONIGHT. WATER VAPOR
IMAGERY SHOWS A STRONG UPPER LOW NOW LOCATED OVER NORTH CENTRAL
MEXICO WHICH HAS BEGUN TO EJECT EASTWARD OVER THE LAST COUPLE OF
HOURS. THIS SYSTEM IS EXPECTED TO QUICKLY MOVE ACROSS TEXAS
OVERNIGHT AND THEN BECOME PROGRESSIVELY SHEARED AS IT GETS
ABSORBED INTO A LARGER MEAN TROF OVER THE EASTERN US BY SATURDAY.

THE UPPER LOW CURRENTLY HAS A POSITIVE TILT WITH ABUNDANT HIGH
LEVEL PACIFIC MOISTURE STREAMING NORTHEAST OVER THE WESTERN GULF
AHEAD OF IT. THIS ORIENTATION IS USUALLY UNFAVORABLE FOR GETTING
SUFFICIENT MOISTURE INTO NORTH TEXAS...HOWEVER A POTENT VORT MAX
IS NOTED ON WATER VAPOR WHICH THE MODELS SEEM TO HAVE A GOOD
HANDLE ON. THIS VORT MAX WILL SWING THROUGH THE BASE OF THE TROF
LATER THIS EVENING ORIENTING THE OVERALL FEATURE IN A MORE NEUTRAL
POSITION. THIS WILL ALLOW FOR BETTER UPWARD FORCING AND MOISTURE TO
SPREAD FARTHER NORTH ACROSS THE REGION THROUGH THE OVERNIGHT
HOURS. A 15Z SOUNDING FROM COLLEGE STATION SHOWED A SATURATED
LAYER BETWEEN 800-700MB WITH A DRY LAYER ABOVE THAT TO NEAR 500MB.
THE DRY LAYER FALLS WITHIN THE SNOW GROWTH ZONE SO WE WILL NEED
SOME MOISTENING FOR SNOW PRODUCTION. ALL OF THE GUIDANCE INDICATES
THAT THIS WILL HAPPEN LATE THIS EVENING WITH PRECIPITATION
BEGINNING SHORTLY THEREAFTER. A NEAR SURFACE LAYER ALSO REMAINS
DRY SO INITIAL PRECIPITATION WILL LIKELY EVAPORATE UNTIL
SATURATION OCCURS. THERMAL PROFILES ACROSS ALL OF NORTH TEXAS ARE
FORECAST TO REMAIN BELOW FREEZING SO SNOW IS THE PREDOMINANT
PRECIP TYPE FOR THIS EVENT.

CONCERNING ACCUMULATIONS AND ADVISORIES...AS OF NOW IT APPEARS
THAT THE BEST FORCING AND MOISTURE WILL REMAIN SOUTHEAST OF THE
METROPLEX SO WILL HAVE THE HIGHEST AMOUNTS THERE. SNOW RATIOS ARE
EXPECTED TO BE HIGHER THAN USUAL FOR NORTH TEXAS...SO SMALL
AMOUNTS OF LIQUID QPF WILL LIKELY PRODUCE HIGHER SNOWFALL AMOUNTS
GIVEN THE FLUFFY POWDERY TYPE OF SNOW EXPECTED. WE HAVE GONE
CLOSER TO A 15 TO 1 RATIO RESULTING IN AREAS OF 2 TO 3 INCHES OF SNOW
ACROSS MUCH OF THE SOUTHEAST COUNTIES AND CLOSER TO 1 TO 2 INCHES
IN THE METROPLEX. THIS IS SUPPORTED BY SEVERAL OF THE SREF AND WRF
ENSEMBLE MEMBERS WHICH CLUSTER BETWEEN 2-3 INCHES. THESE AMOUNTS ARE
BELOW WARNING CRITERIA SO WILL KEEP THE WINTER WEATHER ADVISORY
GOING AND EXPAND IT NORTH A ROW OF COUNTIES. WHILE THERE COULD BE
1 TO 2 INCHES IN PORTIONS OF THE METROPLEX...WILL FORGO ISSUING AN
ADVISORY NOW GIVEN THE LOWER POPS IN THOSE AREAS. THIS SNOW MAY
ACTUALLY PROVIDE SOME TRACTION IN AREAS WHERE ICE REMAINS ON THE
ROAD.

ONE CONCERN REGARDING NEWEST MODEL DATA ARRIVING...LATEST RUN OF
THE NAM AND SOME SREF ENSEMBLE MEMBERS ARE NOW DEVELOPING AN AREA
OF LIFT CLOSE TO A DEFORMATION ZONE WHICH SETS UP JUST NORTHWEST OF
THE TRACK OF THE UPPER LOW...FARTHER NORTH AND WEST THAN
EXPECTED. AS A RESULT...THESE SOLUTIONS NOW INDICATE POTENTIAL FOR
SNOW OVER A LARGER AREA THAN CURRENTLY FORECAST. THIS WILL HAVE TO
BE MONITORED THROUGH THE EVENING FOR POSSIBLE EXPANSION OF
ADVISORIES AND SNOWFALL AMOUNTS.

BEYOND TONIGHT...THE SYSTEM QUICKLY DEPARTS THE AREA HOWEVER THE
SUBFREEZING TEMPS WILL LINGER THROUGH THE DAY FRIDAY AS MOST OF
NORTH TEXAS WILL REMAIN IN THE UPPER 20S. IT APPEARS THAT WE WILL
FINALLY RISE ABOVE FREEZING DURING THE DAY SATURDAY AS WESTERLY
FLOW FROM THE SURFACE THROUGH THE LOW LEVELS PREVAILS. THIS WILL
BE SHORT LIVED THOUGH AS A COUPLE OF STRONG FRONTS ARE EXPECTED
NEXT WEEK. THE FIRST WEAKER FRONT SHOULD ARRIVE ON SUNDAY WITH A
REINFORCING SHOT OF COLDER AIR ON MONDAY. PRECIP CHANCES DONT LOOK
IMPRESSIVE BUT HAVE RETAINED 20 POPS FOR SOME LIGHT SNOW ALONG THE
RED RIVER ON SUNDAY NIGHT. A MUCH STRONGER SYSTEM MOVES IN ON
WEDNESDAY WITH ANOTHER SHOT OF VERY COLD AIR. THERE IS
CONSIDERABLE QPF WITHIN THE GUIDANCE AND SURPRISINGLY GOOD
AGREEMENT BETWEEN THE GFS AND ECMWF FROM RUN TO RUN. AS OF THE
LATEST RUN...THE GUIDANCE HAS WARMED THIS SYSTEM CONSIDERABLY.
SINCE THIS IS STILL 7 DAYS OUT...WILL HAVE 30 POPS IN AND MENTION
RAIN/SNOW. PRECIP TYPE AND AMOUNTS WILL BE FINE TUNED OVER THE
NEXT SEVERAL DAYS.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  17  27  20  42  28 / 100  40   5   5   5
WACO, TX              17  31  21  50  27 / 100  30   5   5   5
PARIS, TX             18  27  18  45  28 /  80  50   5   5   5
DENTON, TX            13  27  18  41  26 /  90  30   5   5   5
MCKINNEY, TX          15  26  17  42  27 /  90  50   5   5   5
DALLAS, TX            18  27  20  42  29 / 100  40   5   5   5
TERRELL, TX           19  28  18  46  28 / 100  50   5   5   5
CORSICANA, TX         20  31  20  49  29 / 100  50   5   5   5
TEMPLE, TX            17  32  20  52  27 / 100  20   5   5   5
MINERAL WELLS, TX     14  28  20  41  26 /  70  30   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR TXZ121-122-
129>135-141>148-156>162-174-175.

WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR TXZ091>095-
100>107-115>120-123.

&&

25/58
Hazardous weather outlook, Feb 3, 3:48 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST THU FEB 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF SNOW LATE TONIGHT ACROSS MUCH OF NORTH TEXAS.
THE BEST CHANCE FOR ACCUMULATING SNOW BETWEEN 1 AND 3 INCHES
WILL OCCUR ALONG AND SOUTHEAST OF A TERRELL...HILLSBORO...TO
KILLEEN LINE WHERE A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9
PM THIS EVENING. LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ACROSS
THE REMAINDER OF THE REGION WITH ACCUMULATIONS GENERALLY ONE INCH
OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LIGHT SNOW WILL BE POSSIBLE FRIDAY MORNING. AREAS ALONG AND SOUTHEAST OF A
TERRELL...HILLSBORO...TO KILLEEN LINE WILL REMAIN UNDER A WINTER
WEATHER ADVISORY THROUGH MIDDAY FRIDAY. LIGHT SNOW OR FLURRIES ARE
POSSIBLE ACROSS THE REMAINDER OF THE REGION FRIDAY MORNING WITH
ALL SNOW ENDING FROM WEST TO EAST FRIDAY AFTERNOON.

THERE WILL BE A SLIGHT CHANCE OF LIGHT SNOW ACROSS THE NORTHERN
SECTIONS OF NORTH TEXAS SUNDAY NIGHT WITH LIGHT RAIN OR LIGHT SNOW
POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 4, 3:25 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     SNOW             DALLAS                  32.77N  96.78W
02/04/2011  M4.00 INCH       DALLAS             TX   TRAINED SPOTTER
Local storm report, Feb 4, 3:32 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     SNOW             PROSPER                 33.23N  96.82W
02/04/2011  M3.00 INCH       COLLIN             TX   TRAINED SPOTTER
Local storm report, Feb 4, 3:39 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     SNOW             3 NE DALLAS             32.80N  96.74W
02/04/2011  M4.00 INCH       DALLAS             TX   TRAINED SPOTTER
Local storm report, Feb 4, 3:40 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     SNOW             2 NE MIDLOTHIAN         32.50N  96.96W
02/04/2011  M3.50 INCH       ELLIS              TX   TRAINED SPOTTER
Local storm report, Feb 4, 3:41 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     SNOW             DALLAS                  32.77N  96.78W
02/04/2011  M4.50 INCH       DALLAS             TX   BROADCAST MEDIA

            AT KRLD
Local storm report, Feb 4, 4:06 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST FRI FEB 04 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     SNOW             GREENVILLE              33.13N  96.12W
02/04/2011  M3.50 INCH       HUNT               TX   DEPT OF HIGHWAYS

            TXDOT IN GREENVILLE MEASURED 3.5 INCHES

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:15 AM CSTSpecial Weather StatementFWDCollin, Cooke, Dallas, Denton, Grayson, Tarrant90 min

Nearby

Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.